Well this is blooming fantastic…

I started on the double dose of one of my antidepressants last night. At first nothing seemed that different, I was drowsy but I usually am in the evenings. I slept alright, had a dream some nice guy made me breakfast- rice, meat and diet coke. It was a strange combination but I actually ate it without any anxiety. When I woke up today I felt like utter crap.

I am really shaky and agitated. My anxiety is really bad. I have quite a fast heart-rate, my stomach hurts and I feel sick. The only positive is that I have no appetite, maybe I am full from the dream food. I really hate this. I don’t know if I should persevere or just go back to the lower dose. I am not seeing my doctor for almost two weeks.

I’m scared to do anything today but I am too anxious to rest. I told my mental health team I would call if I noticed I feel terrible (generally and with the med adjustment) but I don’t want to talk to anyone and there isn’t much they can do except offer a sympathetic ear and suggest things like hospitalisation (no, never again).

I think these meds are poisoning me.

 

Advertisements

12 thoughts on “Well this is blooming fantastic…

  1. When I tried to go back on antidepressants about a year after I stopped them I experienced something similar. I figured that it wasn’t meant to be.

    If you feel really uncomfortable is not taking them until you speak with your doctor an option? Stick with the lower dose?

    • I might, I really don’t know. The dose I was on before was being metabolised by my body too quickly, so I think maybe now I am feeling the actual effects of the med. I wonder if that means I might start to feel better after these side-effects wear off, if they wear off.
      I might give it a few days and see how I feel. Thank you for the suggestion.

  2. When I doubled my dose it totally messed me up for over a month before the side effects finally went away. It can be so hard to deal with, and like you I often feel like I’m just positing myself. I don’t want to be on meds at all, but I don’t want to be ruled by anxiety. Sigh

    • It’s so hard to find the right meds, isn’t it? I hope you’re feeling a bit better now. I hate the side-effects. Maybe one day we wont need to take medication. All the best to you.

      • so difficult, it is not even funny… i have experienced vomiting, head-to-toe rash and burning, jumbled speech and more while finding the right combo…now i have, and i am so glad i stuck it out. the key, imho, is a pdoc that LISTENS, instead of thinking, and goes real slow with dosages. you are in my prayers, hang in there!

      • Thank you so much. When I saw my doctor the other day she decided that this higher dose is having too much of a negative effect on me so dropped me back down the original dose I was on. The whole experience was so pointless.

  3. So sorry. Side effects can be terribly difficult. One option might be – if your pills can be split – to take the dose you’ve been on, plus another HALF of that dose. That way you aren’t doubling it right away, you are taking one and a half of it. That could give your body some time to adjust, and then you can continue up to doubling the current dosage, either after talking with the doc in 2 weeks or earlier if your body tolerates it. (You may need to check with the doc’s office first; some meds either are in capsule form, or it’s not good to split the pill form – I think that’s for time release tablets??)

    However you decide to dose it, might I suggest you keep a log of what you take daily? And add in the side effects. I know when I was adjusting, I could not remember details. Writing them down can be helpful, especially two weeks from now.

    Just a couple of thoughts to take or leave.

    Either way, I know it’s hard, and I’m so sorry for that.

    xoxo
    Monica

    • Thank you so much for taking the time to offer that practical advice and for your kindness. I’m not sure if these pills can be split, I mean I suppose I could cut them in half but I don’t know if that does anything to them. I think I will try to keep taking this double dose but if the side-effects don’t lessen in a few days, I will either split the pills or go back to the original dose. That’s a good suggestion to write it all down, then at least I have proof of what happened and when. Thanks again, Monica. I hope all is well with you.

  4. any change of dosage can have lots of side effects. So you need to judge if they are getting worse, and if they are something you can cope with. Most often they fade as you become accustom to the med and or dosage. But if not… now listen please, then you phone your team. If it is concerning you, dont hold it in silence call them, this is what they are there for. Talk to your doctor, phone him/her ask about splitting them, sometimes that helps a lot. but talk, ok?

    • The mental health team has been phoning me a lot lately and yesterday I spoke to my social worker so she knows it’s a bit tough at the moment. She said she will call again today to see how things are. I think if I still feel crappy in a couple of days I will start splitting pills. Thank you for the advice.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s